Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 18, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Sep 28, 2019, 3:11 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Sep 28, 2019, 3:00 PM MST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2019, 3:11 AM MST (10:11 UTC)
- In effect from
- Sep 28, 2019, 3:00 PM MST
- Expired
- Sep 29, 2019, 8:00 PM MST
- In force
- 29 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
524 WWUS75 KFGZ 281011 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 311 AM MST Sat Sep 28 2019 AZZ004-006-007-015-300300- /O.NEW.KFGZ.WI.Y.0018.190928T2200Z-190930T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 311 AM MST Sat Sep 28 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MST SUNDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 8 PM MST Sunday. * TIMING...Strong wind developing late this afternoon through Sunday evening. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially along I-40 between Flagstaff and Seligman. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ039-300300- /O.NEW.KFGZ.WI.Y.0018.190928T2200Z-190930T0300Z/ Black Mesa Area- Including the city of Navajo N.M. 311 AM MST Sat Sep 28 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MST SUNDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 8 PM MST Sunday. * TIMING...Strong wind developing late this afternoon through Sunday evening. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially at higher elevations along Highway 160. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009>014-016-017-040-300300- /O.NEW.KFGZ.WI.Y.0018.190929T1500Z-190930T0300Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 311 AM MST Sat Sep 28 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 8 AM to 8 PM MST Sunday. * TIMING...Sunday morning through Sunday evening. * WINDS...Southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially along I-40 and Highway 264. Patchy blowing dust at lower elevations could cause decreased visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
4 follow-up statements
815 WWUS75 KFGZ 282204 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 304 PM MST Sat Sep 28 2019 AZZ004-006-007-015-300300- /O.CON.KFGZ.WI.Y.0018.000000T0000Z-190930T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 304 PM MST Sat Sep 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST SUNDAY... * TIMING...Strong wind developing late this afternoon through Sunday evening. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially along I-40 between Flagstaff and Seligman. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ039-300300- /O.CON.KFGZ.WI.Y.0018.000000T0000Z-190930T0300Z/ Black Mesa Area- Including the city of Navajo N.M. 304 PM MST Sat Sep 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST SUNDAY... * TIMING...Strong wind developing late this afternoon through Sunday evening. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially at higher elevations along Highway 160. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009>014-016-017-040-300300- /O.CON.KFGZ.WI.Y.0018.190929T1500Z-190930T0300Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 304 PM MST Sat Sep 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... * TIMING...Sunday morning through Sunday evening. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially along I-40 and Highway 264. Patchy blowing dust at lower elevations could cause decreased visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
243 WWUS75 KFGZ 290902 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 202 AM MST Sun Sep 29 2019 AZZ004-006-007-015-300300- /O.CON.KFGZ.WI.Y.0018.000000T0000Z-190930T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 202 AM MST Sun Sep 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Strong wind continuing through this evening. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially along I-40 between Flagstaff and Seligman. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ039-300300- /O.CON.KFGZ.WI.Y.0018.000000T0000Z-190930T0300Z/ Black Mesa Area- Including the city of Navajo N.M. 202 AM MST Sun Sep 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Strong wind continuing through this evening. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially at higher elevations along Highway 160. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009>014-016-017-040-300300- /O.CON.KFGZ.WI.Y.0018.190929T1500Z-190930T0300Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 202 AM MST Sun Sep 29 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...8 AM this morning through this evening. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially along I-40 and Highway 264. Patchy blowing dust at lower elevations could cause decreased visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
799 WWUS75 KFGZ 290913 CCA NPWFGZ URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Flagstaff AZ 213 AM MST Sun Sep 29 2019 AZZ004-006-007-015-300300- /O.COR.KFGZ.WI.Y.0018.000000T0000Z-190930T0300Z/ Kaibab Plateau-Grand Canyon Country-Coconino Plateau- Western Mogollon Rim- Including the cities of Jacob Lake, Fredonia, Grand Canyon Village, Supai, North Rim, Valle, Flagstaff, Williams, and Munds Park 213 AM MST Sun Sep 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Strong wind continuing through this evening. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially along I-40 between Flagstaff and Seligman. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ039-300300- /O.CON.KFGZ.WI.Y.0018.000000T0000Z-190930T0300Z/ Black Mesa Area- Including the city of Navajo N.M. 213 AM MST Sun Sep 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...Strong wind continuing through this evening. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially at higher elevations along Highway 160. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ005-009>014-016-017-040-300300- /O.CON.KFGZ.WI.Y.0018.190929T1500Z-190930T0300Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 213 AM MST Sun Sep 29 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...8 AM this morning through this evening. * WINDS...Southwest 25 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Gusty winds may lead to difficult driving, especially along I-40 and Highway 264. Patchy blowing dust at lower elevations could cause decreased visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
756 WWUS75 KFGZ 300312 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 812 PM MST Sun Sep 29 2019 AZZ004>007-009>017-039-040-300415- /O.EXP.KFGZ.WI.Y.0018.000000T0000Z-190930T0300Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Northeast Plateaus and Mesas Hwy 264 Northward- Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 812 PM MST Sun Sep 29 2019 ...WIND ADVISORY HAS EXPIRED... Wind speeds will continue to decrease overnight. The main threat from potentially dangerous strong winds has passed and the wind advisory has been allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 27, 8:40 PM MST, 6 hours 31 minutes earlier.
Area forecast discussion, Sep 27, 8:40 PM MST, 6 hours 31 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 840 PM MST Fri Sep 27 2019 .SYNOPSIS...Expect fair weather overnight. Strong southwest winds will develop by Saturday afternoon and continue into early next week. The strongest winds will be on Sunday. && .UPDATE... Scattered showers have ended in the White Mountains and the forecast was updated to fair weather for all overnight. && .PREV DISCUSSION /239 PM MST/...Friday has been a very mild and pleasant day across northern Arizona. A few scattered showers and storms have developed this afternoon around the White Mountain region. Otherwise, just a few clouds along the high terrain with highs in the mid to upper 60s with mid 80s across the lower elevation valleys. The low that brought us the precipitation the past 24-48 hours has begun to shift eastward. This will continue with the low exiting the state overnight. For the weekend, expect increasing southwest winds as the next trough of low pressure digs in across the Pacific Northwest. Gradients will increase across our area brining strong southwest winds each afternoon. Winds will stay strong overnight Saturday before the strongest winds on Sunday afternoon with gusts 40-45 mph possible in the afternoon. A chance of showers is still being held onto by the ECMWF on Sunday. Taking a look at the ensemble members there is good agreement on light precipitation. However, other models are not so sold on the idea. GEFs ensemble does have a few members with light precipitation. The deterministic GFS is entirely dry on Sunday except from some light accumulation on the Kaibab Plateau. So, confidence is low that anything will materialize at this point. Have kept in low low chances at this time for showers and storms mainly along the high terrain on Sunday. Gusty southwest winds will remain possible each afternoon through Tuesday before gradients lighten. The overall upper air pattern stays active through the end of the forecast period. Another chance at showers may be possible by the end of the week. At this time, confidence is low. Stay tuned! && .AVIATION....For the 06Z package...Expect VFR conditions over the next 24 hours. Light winds overnight will become south to southwest and gusting by late Saturday morning. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Look for strengthening winds over the weekend as a low pressure system plunges across the western States. Saturday afternoon and night will see south to southwest winds at 15 to 25 mph gusting to 35 mph increasing to 20 to 30 mph with gusts to 45 mph during the day Sunday. Otherwise, generally dry with a slight chance of a shower or thunderstorm over the western Mogollon Rim. Monday through Wednesday...The western states low will be slow to exit the area with windy conditions continuing on Monday and Tuesday becoming lighter by Wednesday. Otherwise, dry with mild temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL/ET AVIATION...Suk FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.